Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2018, 2:37 AM EDT for Ocean County, New Jersey. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 2:37 AM EDT (06:37 UTC)
- Expired
- Aug 18, 2018, 3:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WWUS81 KPHI 180637
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
237 AM EDT SAT AUG 18 2018
NJZ020-026-180700-
Coastal Ocean-Ocean-
237 AM EDT SAT AUG 18 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OCEAN
COUNTY...
At 237 AM EDT, a cluster of strong thunderstorms was over Bamber
Lake, or 8 miles southwest of Toms River, moving east at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Toms River, Barnegat, Beachwood, Point Pleasant Beach, Seaside
Heights, Mantoloking, Holiday City South, Pleasant Plains, Warren
Grove, Leisure Village East, Holiday City-Berkeley, Bamber Lake,
Brick Township, Cedar Glen Lakes, Whiting, Brookville, Pine Ridge At
Crestwood, Leisure Village West-Pine Lake Park, Dover Beaches South
and Dover Beaches North.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3979 7409 3999 7407 4001 7409 3999 7414
3999 7411 3995 7411 3993 7415 3992 7411
3982 7416 3978 7412 3977 7419 3971 7438
3995 7444 4009 7404
TIME...MOT...LOC 0637Z 250DEG 37KT 3989 7432
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 17, 9:41 PM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 17, 9:41 PM EDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 941 PM EDT Fri Aug 17 2018 .SYNOPSIS... A cold front will move into the region on Saturday, stalling just south of our area Saturday night. Several waves of low pressure will move along the stalled boundary through the weekend and into early next week. The stalled front will lift northward as a warm front on Tuesday, followed by a cold front on Wednesday. High pressure will build in from the west from Thursday through the end of the week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... We have cancelled the Severe Thunderstorm Watch for the area. Much of the remaining thunderstorms activity, which is mostly away from the previous Watch, is rapidly diminishing and moving NE. Scattered activity will continue for a few more hours N/E and more isolated activity back into NE PA as well. Clouds and temperature grids have been adjusted in line with the latest observations && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... Cold front slowly sinks south through the day before stalling late in the day. It may be weakening as it progresses through our region, but still should provide a focus for additional shower and thunderstorm development. Precipitable water values, even behind the front, remain well above normal, so we will continue to see a threat of heavy downpours. Although, like today, storm motions should be near 20 mph, which sill somewhat limit the flooding threat. The flood threat is also dependent on how much rain the region sees through this evening. As for the risk of severe storms, instability looks to be quite limited tomorrow, thanks in part to persistent cloud cover and storms starting early in the day. This, plus the fact that 0-6km bulk shear values remain modest, around 20 kt, means that the risk of severe storms should be low on Saturday. Not surprisingly, temperatures will be highly dependent on the evolution of the front. Have gone with a blend of short term guidance, keeping temperatures around 90 for the Coastal Plains and 80s and 70s further north and west. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Saturday night through Monday...The cold fronts forward progress starts to slow down by Saturday night and the front will stall over or just south of our area. For now, the guidance keeps the front just south of the region but there is potential for it to wobble a bit as it remains nearby through Monday. Several waves of low pressure will travel along the stalled boundary on Sunday and Monday. This will keep us in a now very familiar and unsettled pattern to end the weekend and start the week. A chance for showers and thunderstorms will exist through Monday, with the potential for heavy rainfall to occur as PWATs remain around 2 inches on Sunday. Expect PWATs to decrease some for Monday, down to around 1.25-1.50 inches as some drier air pushes down from the north in response to high pressure building across New England. Conditions across the region remain fairly wet as we have not had very many days where significant drying can occur. So this will once again mean that there will be the potential for flooding across our already saturated region. An upper trough will dig down and move through the region late Sunday through Monday. Some cooler air will be brought southward and that should help to keep Sunday cooler than it has been of late. However, it is short lived as the airmass will start to modify and warm for Monday. Highs in the upper 70s to low 80s on Sunday, some mid 80s possible in southern Delaware due to the proximity to the stalled boundary. Generally expect highs in the lower 80s for Monday. Tuesday through Wednesday...An area of low pressure will start to organize over the Midwestern states and track towards the Great Lakes region early in the week. As this low makes its move towards upstate New York/eastern Canada, it will start to push the stalled boundary to the north as a warm front. There is not a lot of instability on Tuesday as the front moves through. However, PWATs remain high and the lift from the front may be just enough to allow for some convection to develop. Will continue to mention a slight chance for thunder through Tuesday. The low continues to pull northward into eastern Canada and as it moves along, it will drag a cold front towards and then through our region on Wednesday. A secondary front may push through the region later on Wednesday. The bulk of the moisture looks to be tied to the primary cold front so not expecting much precipitation to occur with the second frontal passage. Thursday and Friday...High pressure will start to push eastward and into our area on Thursday. Expect conditions to dry out for the end of the week. However, the only fly in the ointment is the location of the front that moved through the area on Wednesday. Guidance shows the boundary stalling offshore which could keep the chance for some showers mainly across our southern and coastal areas. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Prevailing VFR. Temporary MVFR and even localized IFR if any of the lingering showers and isolated thunderstorms affect a TAF site. Outside of thunderstorms, expect southerly and southwesterly winds around 10 KT. Tomorrow...Mostly VFR. Scattered showers and thunderstorms are possible through out the day, though the period of highest risk should be in the afternoon. If any showers or storms directly affect a TAF site, MVFR or even brief IFR conditions will be possible. Winds should be southwesterly and westerly around 10 KT until a cold front arrives later in the day. North of this front, winds could shift to northwesterly, but should remain near 10 KT. Outlook... Saturday night through Monday...Chance for showers and thunderstorms with MVFR/IFR conditions possible. Light winds through the overnight periods with northeast around 5 to 10 knots through Sunday and Monday. Gusts up to 20 knots possible on Sunday. Tuesday...Chance for showers and isolated thunderstorms with MVFR/IFR conditions possible. East to southeast winds around 5 to 10 knots. Wednesday...Chance for showers and thunderstorms with MVFR/IFR conditions possible. West to southwest winds around 5 to 10 knots with gusts up to 20 knots possible. && .MARINE... Seas should stay below 5 feet on all waters through tomorrow. A brief period of wind gusts around 25 KT is possible, even away from showers and thunderstorms through 1 AM. Some thunderstorms overnight may be capable of mixing down the stronger winds and producing winds above 34 KT. Outlook... Saturday night through Sunday...Seas and winds will increase as a boundary remains stalled south of the area waters. Winds may gust near 25 knots Sunday afternoon. Seas will rise to near 5 feet by mid morning on Sunday. A Small Craft Advisory may be needed. Additionally, a chance for showers and thunderstorms will produce locally higher winds and waves. Monday...Seas are expected to subside early and remain below 5 feet through Monday. Winds will remain below Small Craft Advisory criteria. Tuesday through Wednesday...Conditions expected to remain below Small Craft Advisory Criteria. Winds may gust around 20 knots through the afternoons on each day. Rip Currents... A low risk for the formation of dangerous rip currents is expected to continue through tomorrow. However, lightning will be a concern through the day as well. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Johnson/O'Hara Short Term...Johnson Long Term...Meola Aviation...Johnson/Meola Marine...Johnson/Meola
Hazardous weather outlook, Aug 17, 9:43 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 943 PM EDT Fri Aug 17 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-190145- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 943 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. | .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time ANZ430-431-450>455-190145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 943 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time
In the hours before
Special weather statement, Aug 17, 11:52 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1152 PM EDT FRI AUG 17 2018
NJZ010-012-180415-
Somerset-Middlesex-
1152 PM EDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...
At 1152 PM EDT, a strong thunderstorm was located over New Brunswick,
moving east at 35 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, East Brunswick,
Sayreville, Carteret, Middlesex, Bound Brook, Colonia, North
Brunswick Township, Society Hill, Woodbridge, South Plainfield, South
River, Highland Park, Metuchen, Dunellen, Milltown and South Bound
Brook.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4046 7427 4044 7447 4056 7455 4060 7445
4061 7431 4059 7429 4060 7426 4059 7420
TIME...MOT...LOC 0352Z 248DEG 30KT 4051 7442
MPSLocal storm report, Aug 18, 12:12 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1212 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HEAVY RAIN BASKING RIDGE 40.71N 74.55W
08/18/2018 M2.03 INCH SOMERSET NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1801393
CMSLocal storm report, Aug 18, 12:50 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD 1 S PLUCKEMIN 40.63N 74.64W
08/18/2018 SOMERSET NJ COCORAHS
CONSIDERABLE STREAM, ROAD, AND FIELD FLOODING. CHAMBERS
BROOK OVERFLOWING. MEASURED 2.34 INCHES IN 3.5 HOURS.
&&
EVENT NUMBER PHI1801394
CMSLocal storm report, Aug 18, 1:22 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
122 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN SOMERSET AIRPORT 40.62N 74.67W
08/18/2018 M2.38 INCH SOMERSET NJ ASOS
1.62 INCHES MEASURED BETWEEN 11 PM AND MIDNIGHT.
&&
EVENT NUMBER PHI1801395
CMSLocal storm report, Aug 18, 1:26 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 NE GREEN KNOLL 40.61N 74.59W
08/18/2018 M2.52 INCH SOMERSET NJ MESONET
HADS SENSOR AT MARTINSVILLE.
&&
EVENT NUMBER PHI1801396
CMSSpecial weather statement, Aug 18, 2:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
237 AM EDT SAT AUG 18 2018
NJZ020-026-180700-
Coastal Ocean-Ocean-
237 AM EDT SAT AUG 18 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OCEAN
COUNTY...
At 237 AM EDT, a cluster of strong thunderstorms was over Bamber
Lake, or 8 miles southwest of Toms River, moving east at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Toms River, Barnegat, Beachwood, Point Pleasant Beach, Seaside
Heights, Mantoloking, Holiday City South, Pleasant Plains, Warren
Grove, Leisure Village East, Holiday City-Berkeley, Bamber Lake,
Brick Township, Cedar Glen Lakes, Whiting, Brookville, Pine Ridge At
Crestwood, Leisure Village West-Pine Lake Park, Dover Beaches South
and Dover Beaches North.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3979 7409 3999 7407 4001 7409 3999 7414
3999 7411 3995 7411 3993 7415 3992 7411
3982 7416 3978 7412 3977 7419 3971 7438
3995 7444 4009 7404
TIME...MOT...LOC 0637Z 250DEG 37KT 3989 7432
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:17 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 43 min |
| Aug 17, 8:47 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex | 43 min |
| Aug 17, 8:48 PM EDT | Special Weather Statement | PHI | Sussex | 27 min |
| Aug 17, 9:26 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 34 min |
| Aug 17, 10:59 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Warren | 75 min |
| Aug 17, 11:25 PM EDT | Special Weather Statement | PHI | Somerset | 35 min |
| Aug 17, 11:30 PM EDT | Flash Flood Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 4 hr |
| Aug 17, 11:41 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 34 min |
| Aug 17, 11:52 PM EDT | Special Weather Statement | PHI | Middlesex | 23 min |
| Aug 18, 12:56 AM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 4 hr |
| Aug 18, 2:38 AM EDT | Special Marine Warning | PHI | 52 min | |
| Aug 18, 2:41 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 34 min |
| Aug 18, 2:46 AM EDT | Severe Thunderstorm Warning | PHI | Ocean | 14 min |
| Aug 18, 3:15 AM EDT | Special Marine Warning | PHI | 30 min | |
| Aug 18, 3:16 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 20 hr |
| Aug 18, 3:34 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Aug 18, 3:40 PM EDT | Small Craft Advisory | PHI | 45 hr | |
| Aug 18, 4:14 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | PHI | Gloucester | 42 min |
| Aug 18, 5:16 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 44 min |
| Aug 18, 5:44 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 98 min |
| Aug 18, 5:55 PM EDT | Special Weather Statement | PHI | Burlington | 35 min |
| Aug 18, 6:17 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 43 min |
| Aug 18, 6:31 PM EDT | Special Marine Warning | PHI | 119 min | |
| Aug 18, 6:44 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 29 min |
| Aug 17, 8:04 PM EDT | Special Weather Statement | PHI | Monroe | 41 min |
| Aug 17, 8:54 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 36 min |
| Aug 18, 3:20 PM EDT | Special Weather Statement | PHI | Chester | 40 min |
| Aug 18, 4:54 PM EDT | Special Weather Statement | PHI | Philadelphia | 21 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.